Steroids and weight loss, headaches, dizziness! The wonderful world of lupus, any advice would be gratefully received

Hi folks

Just got up after 12 hours in bed trying to convince myself that I can control my symptoms by wishing them away...... When I got into bed at 8pm, I had aches in random places on my body, a headache, pain in my abdomen that feels like cystitis but is just part of my lupus. Had to take some steroids to try and calm everything down, which thankfully it did, but every time I take them I lose weight?????? Could it have something o do with my thyroid? I take 150mg thyroxine for an under active thyroid.

Got a blood test this week for my methotrexate monitoring and booked to see my lovely GP on Wednesday who will no doubt send me to my consultant. I am worried that I need to increase my methotrexate as most medics are of the opinion that we should keep steroid use to a minimum.

Any help would be gratefully received, having one of those moments where I worry about my future

Me

3 Replies

oldestnewest
  • Hi Chablis

    Sorry to hear that you're having a hard time. Try not to worry too much, easier said than done I know! But you are very lucky to have a good GP, who will ref you on to your rheumy if necessary.

    I've got no answers for you, I'm afraid. But I also suffer weight loss on steroids & have an underactive thyroid. I've never been on high doses of prednisolone. My max has been 15mg, & 10mg or above sends my emotions see-sawing. It also makes me very depressed, so I don't go there any more.

    I am waiting to start methatrexate, in the hope that this will allow me to reduce, & eventually come off pred. I know there are side effects with every drug, but steroids have been the worse for me because of the emotional problems it brings.

    Have you had side effects from metha? Are you worried about increasing the dose because of these? I was under the impression that the side effect profile was much better with metha than pred, & that's why the docs prefer us to be on these steroid sparing drugs. I hope so, for both our sakes.

    Hoping you get some answers & feel better soon, Hugs. X

  • Hi

    Side effects on MTX are not bad for me. I have noticed my hair falling out which I hate which is why I don't really want to increase the dosage. Steroids for me are brilliant, they give me energy and calm any symptoms down.

    Just seen the dr, I am off right now for a ct scan as she is worried about my dizziness.

    Thank you for responding, it really makes a difference. It is not so much about answers, more the knowledge that you aren't imagining everything

    M

  • Wow, it's great that your doctor is so on the ball. I hope the scan results come back OK, or give you some answers. It's hard to know which is better.

    I had several attacks of vertigo this time last year, accompanied by numbness. Three scans came back clear & rheumy put it down to fibromyalgia, which I never felt happy with as an explanation. But symptoms did improve, although my face is numb & tingly today, probably because I overdid it yesterday.

    It's great to be able to come on here & get some support isn't it? I don't know what I'd do without this site & my lupus UK support group.

    How long have you been on metha? I had hair loss initially with aza when I tried it, which was very upsetting. I was hoping it was just in the early stages of taking these drugs. But to be honest, I have got to the point where I would gladly sacrifice my hair to have a bit more energy & a better quality of life.

    Please keep me posted how you are getting on. Love & hugs. X

You may also like...